Starting pregabalin

I hope you can help me. I was taking mirapex 4 daily but had to taper off as started to get augmentation severely after several really good years.

I got it down to 2 daily and was started on pregabalin 75 daily. I take this about 9pm.I have increased to 3 but am awake with bad rls most of the night and in the morning.

Should I continue to decrease the mirapex.

I do need your help please. This is a great site.

Picol

10 Replies

oldestnewest
  • When weaning off a dopamine med like you are doing, most people do so by taking a strong pain med like Tramadol. You are having withdrawals from the mirapex, and the Tramadol can help. Also wean off the mirapex very slowly, just a 1/4 of a pill at a time probably every 2 weeks. Its not a procedure that can be rushed.

  • I was on 3 mirapexin/pramipexole and weaned off it very gradually over 3 months. I took 2 or 3 Tramadol for a couple of months whilst reducing the Mirapexin and for the last month introduced Lyrica/pregabelin 2 x 50g tabs. I am now off the Mirapexin and have increased to 3 x50g lyrica and am still on the Tramadol. I do think things are getting better. Hang on in there.

    Do listen to people on this site and take time to reduce, they know what they are talking about. GOOD LUCK

  • If my experience coming off mirapex was anything to go by, you are likely to have some rough times ahead but it is really worth it as the rls settles down greatly once the mirapex is washed out of your system completely. Although it is a very difficult process coming off mirapex, there is no future continuing to take it while you are augmented - your symptoms will just get worse and worse. At the risk of sounding even more gloomy, I did not find pregabalin made much impact on the severe symptoms I experienced when I first came off mirapexin and I ended up taking Oxycontin which was very effective at dealing with the symptoms but brought its own problems. However, everyone is different and perhaps pregabalin will work for you. I hope so. Good luck.

  • I cannot thank you all enough for your help and insight. I take all the advice to heart and will hope it will be resolved.

    Thanks to all

  • Thanks to you wonderful people I slept 9 hours last night!I took your advice, Elise and Keiralee and added in 2 tramadol and it worked !

    A thousand thanks to you and this wonderful site. My life will be worth living again.

  • Good to hear picol, did the doctor presribe you some tramadol..? are you still weaning down off the mirapex.? Keep in touch on how you are doing.

  • The Dr had already given me tramadol, but told me to use it without the pregabalin. Of course it did not work.

    I am decreasing the mirapex slowly --down to 1and1/2tab .25 mg.

    When I have finished getting off the mirapex, how do I get off the Tramadol?

    Then stay on just the pregabalin?

    Thanks so much for your help.

  • Some people stay on the tramdol but that is some thing you need to discuss with your doctor if you want to come off it. But, from what i have seen on here taking pregabalin by its self doesnt always work and usually another different class of med taken with it works better. Some thing else you need discuss with your doctor.

  • am on mirapex for several years now---still get RLS so bad some nights I want to scream---added lyrica--could see no difference...was on requip for several years---I am 70 yrs old and have had this RLS since 1990.....sometimes up for 2 days because the mirapex won't work---can take 3 a night but take 2--should I go for 3?? Exhausted and don't go into REM ---so my body doesn't get replenished....

  • Sounds like you are also augmenting from the mirapex and if you are then no matter what med you add on will not make any difference. The RLS experts recommend to take no higher than .25mgs. So you need to see your doctor and tell them you are augmenting from the mirapex. They may know or not what augmentation is and how to deal with it. So, you can see from others posts on here what augmentation is and what you need to do to deal with it.

You may also like...